Hemolytic-uremic syndrome in association with both cyclosporine and tacrolimus

Citation
Ka. Abraham et al., Hemolytic-uremic syndrome in association with both cyclosporine and tacrolimus, TRANSPLAN I, 13(6), 2000, pp. 443-447
Citations number
19
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Surgery
Journal title
TRANSPLANT INTERNATIONAL
ISSN journal
0934-0874 → ACNP
Volume
13
Issue
6
Year of publication
2000
Pages
443 - 447
Database
ISI
SICI code
0934-0874(200011)13:6<443:HSIAWB>2.0.ZU;2-Z
Abstract
Hemolytic-uremic syndrome (HUS) is a well-recognized complication of cyclos porine (CyA) therapy. Transplant recipients with this complication are freq uently switched to tacrolimus, although this drug has also been implicated. We report a case of a renal transplant recipient who developed severe graf t dysfunction due to biopsy-proven HUS after receiving CyA. Renal function and hemolytic parameters improved with discontinuation of the drug, but the y deteriorated again after commencement of tacrolimus 15 days later. A seco nd transplant biopsy demonstrated fresh lesions diagnostic of HUS. Hemolyti c parameters resolved with discontinuation of tacrolimus. This is the first report of metachronous HUS being caused in a renal transplant by both CyA and tacrolimus. We therefore believe that caution should be exercised when using tacrolimus as rescue therapy in patients with CyA-induced HUS.